MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
3543407MC |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Seroma (2069); Deformity/ Disfigurement (2360)
| Date of Event |
01/01/2014
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient implanted with two 340cc mentor memorygel breast implant experienced bilateral ruptures post-operatively.At the time of this report, mentor has received no information regarding explantation or an expected explantation date.
Additional Manufacturer Narrative
At the time of this report, mentor has received no information regarding explantation or an expected explantation date.It is unknown at this time if the device will be made available for return.As a result, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: no information regarding explantation or an expected explantation date has been received.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
Mentor received a confirmed date of explant.Relevant fields have been updated.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Mentor received an updated date of event.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
Mentor became aware the patient experienced capsular contracture and a seroma on the right side.Coding has been updated.Photo evaluation summary: upon visual evaluation of the image provided in the complaint, the implant was observed ruptured.As the product involved in this complaint was discarded, the device could not be analyzed according to our procedures.Mentor also performed a manufacturing record evaluation related to the reported complaint for the finished device lot number.No manufacturing non-conformances were identified as part of this evaluation.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet the american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: no corrective and preventive action (capa) is required now.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).